MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FIXED TIBIAL TRAY SIZE 2 L - TINBN COATING

MEDACTA INTERNATIONAL SA GMK TOTAL KNEE SYSTEM; FIXED TIBIAL TRAY SIZE 2 L - TINBN COATING
Model Number 02.07.2802L
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Aseptic loosening (4883)
Date of Event 12/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
At about 1 year and 10 months after the primary, the patient underwent revision surgery due to tibial tray loosening.X-rays showed the prosthesis to be correctly positioned, although the patient reported pain and the bone scan showed increased uptake.During revision, no cement traces were observed on the tibial side, and only a small residue was found on the femoral side.
 
Additional Manufacturer Narrative
Batch review performed on 4 december 2025.Gmk-sphere 02.07.2802l fixed tibial tray size 2 l - tinbn coating (k202684) lot: 2219071: (b)(4) items manufactured and released on 25-jan-2023.Expiration date: 09-jan-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical and r& d analysis.A total knee revision surgery was performed approximately one year after the primary cemented total knee arthroplasty due to mobilization of the tibial component.Photographic documentation of the explanted components shows no cement remaining on the tibial baseplate, while residual cement was observed on portions of the femoral component.This differential finding may indicate a localized issue at the tibial cement-implant interface, potentially originating during the cementation phase and resulting in inadequate adhesion.The cementation process can be influenced by multiple factors, including implant and operating room temperature, timing of cement application and component insertion, presence of fluids or contaminants at the bone-cement or implant-cement interface, and potential deviations in cement handling, transportation, or storage (e.G., transient exposure to elevated temperatures), as well as procedural or environmental factors unrelated to the implant design or manufacture.Based on the information currently available, there is insufficient evidence to establish a definitive root cause or to attribute the event to a faulty device.Root cause:based on the information available, no definitive root cause can be established.Photographic review of the explanted components showed no cement on the tibial baseplate, suggesting a potential localized issue during the cementation phase, likely influenced by surgical or environmental factors rather than the implant itself.There is no indication that the device contributed to the event or that any manufacturing-related issue occurred.

Brand Name
GMK TOTAL KNEE SYSTEM
Common Device Name
FIXED TIBIAL TRAY SIZE 2 L - TINBN COATING
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23854083
Report Number3005180920-2025-01265
Device Sequence Number10374418
Product Code JWH
UDI-Device Identifier07630030821783
UDI-Public07630030821783
Combination Product (Y/N)N
PMA/510(K) Number
K202684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.07.2802L
Device Lot Number2219071
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Initial Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite